Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 156, NWS Wilmington, NC

September 6, 2011Brunswick County, New Hanover County, Pender County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Sep 6, 2011, 4:51 PM EDT for Brunswick County, New Hanover County, Pender County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2011, 4:51 PM EDT (20:51 UTC)
Expired
Sep 6, 2011, 5:15 PM EDT
In force
24 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC

The radar

The Wilmington radar (KLTX), 57 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 6, 1:32 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2357 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2357 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WUUS52 KILM 062051
SVRILM
NCC019-129-141-062115-
/O.NEW.KILM.SV.W.0156.110906T2051Z-110906T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
451 PM EDT TUE SEP 6 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
  NORTHWESTERN NEW HANOVER COUNTY IN SOUTHEAST NORTH CAROLINA
  PENDER COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 515 PM EDT

* AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PHOENIX...OR 8 MILES
  NORTHWEST OF LELAND...AND MOVING NORTH AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   LONG CREEK...
   MALPASS CORNER...
   BURGAW...
   VAN EDEN...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3425 7800 3430 7816 3431 7819 3435 7816
      3435 7820 3436 7821 3473 7810 3473 7808
      3452 7768
TIME...MOT...LOC 2051Z 202DEG 32KT 3438 7805

$$

15
2 follow-up statements
771 
WWUS52 KILM 062104
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
504 PM EDT TUE SEP 6 2011

NCC019-129-141-062115-
/O.CON.KILM.SV.W.0156.000000T0000Z-110906T2115Z/
PENDER NC-NEW HANOVER NC-BRUNSWICK NC-
504 PM EDT TUE SEP 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EXTREME NORTHEASTERN BRUNSWICK...NORTHWESTERN NEW HANOVER AND
CENTRAL PENDER COUNTIES...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LONG CREEK...OR 8
MILES SOUTHWEST OF BURGAW...MOVING NORTH AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARDS
CORNER...ASHTON...ST. HELENA...VAN EDEN...WHITE STOCKING...MURRAY
TOWN...PENDERLEA AND WATHA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3428 7797 3432 7809 3435 7815 3473 7810
      3473 7808 3452 7768
TIME...MOT...LOC 2104Z 202DEG 32KT 3449 7800

$$

15
643 
WWUS52 KILM 062113
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
513 PM EDT TUE SEP 6 2011

NCC019-129-141-062123-
/O.EXP.KILM.SV.W.0156.000000T0000Z-110906T2115Z/
PENDER NC-NEW HANOVER NC-BRUNSWICK NC-
513 PM EDT TUE SEP 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN
BRUNSWICK...NORTHWESTERN NEW HANOVER AND CENTRAL PENDER COUNTIES WILL
EXPIRE AT 515 PM EDT...

AT 509 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3428 7797 3432 7809 3435 7815 3473 7810
      3473 7808 3452 7768
TIME...MOT...LOC 2113Z 202DEG 32KT 3456 7796

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:06 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Sep 6, 3:06 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
306 PM EDT TUE SEP 6 2011

.SYNOPSIS...
MOISTURE FROM THE REMNANTS OF TROPICAL STORM LEE WILL AFFECT THE
EASTERN CAROLINAS THROUGH WEDNESDAY...BRINGING A RISK FOR SHOWERS
AND THUNDERSTORMS. HURRICANE KATIA WILL TURN NORTH AS IT
APPROACHES THE EAST COAST OF THE UNITED STATES...PASSING MORE THAN
400 MILES EAST OF CAPE FEAR ON THURSDAY. SWELLS WILL HOWEVER
PRODUCE ROUGH SURF CONDITIONS THROUGH THURSDAY. WEAK HIGH PRESSURE
FROM THE WEST WILL FINALLY PUSH DRY AIR INTO THE AREA LATE IN THE
WEEK AND THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM TUESDAY...THIS HAS BEEN AND WILL CONTINUE TO BE A
CHALLENGING FORECAST. GIVEN THE STRONG SURFACE BASED INSTABILITY AND
MODERATELY STRONG SHEAR IN PLACE THE RADAR COVERAGE OF CONVECTION
AND LACK OF SEVERITY HAS BEEN RATHER UNDERWHELMING. AS ALLUDED TO IN
EARLIER DISCUSSIONS THE LACK OF GOOD SYNOPTIC SCALE FORCING HAS BEEN
LIKELY BEEN THE REASON FOR THIS. HOWEVER THERE HAVE STILL CLEARLY
BEEN SOME MERIDIONAL LOW LEVEL BOUNDARIES OF LIFT ASSOCIATED WITH
SFC CONVERGENCE AS WELL AS DIFFERENTIAL HEATING. SUCH FORCING WILL
REMAIN IN PLACE FOR THE REMAINDER OF THE DAYLIGHT HOURS AND POSES
JUST ENOUGH OF A THREAT FOR THE CONTINUATION OF A TORNADO WATCH ESP
WITH SUCH LOW LCLS IN PLACE AND SOME SATELLITE BREAKS IN OVC STILL
NOTED.  COLD FRONT PUSHES THROUGH ALL BUT THE COASTAL ZONES BY THE
END OF THE PERIOD BRINGING RAIN CHANCES TO AN END WEST TO EAST. LOW
LEVEL WIND FIELDS STAY STRONG ENOUGH FOR SOME GUSTY WIND IN ANY
CONVECTIVE ELEMENTS DURING THE OVERNIGHT. THE SEVERE THREAT MAY EVEN
LINGER ALONG THE COAST AS TROPICAL DEWPOINTS REMAIN POOLED KEEPING
THE LCLS VERY LOW DESPITE THE LOSS OF INSTABILITY. THE COLD AND DRY
ADVECTION WILL OPEN UP A CONSIDERABLE WEST-EAST GRADIENT IN LOW
TEMPERATURES/DEWPOINTS BY 12Z.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...THE DEEP MOISTURE BAND ASSOCIATED WITH THE
REMNANT CIRCULATION OF FORMER TROPICAL STORM LEE WILL BE PARKED
ACROSS THE COASTAL CAROLINAS WEDNESDAY MORNING...BUT DRIER AIR
WILL BE NARROWING THE WIDTH OF THIS MOISTURE CHANNEL FROM BOTH THE
EAST AND THE WEST. THE DRY SLOT FROM THE WEST WILL OVERSPREAD MUCH
OF EASTERN SOUTH CAROLINA DURING THE LATE MORNING AND AFTERNOON
HOURS...WHILE DRIER AIR PRODUCED BY SYNOPTIC-SCALE SUBSIDENCE AROUND
HURRICANE KATIA WILL LIMIT THE EASTWARD EXTENT OF THE MOISTURE TO
THE EAST. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ONGOING FROM
COASTAL SOUTH CAROLINA THROUGH EASTERN NORTH CAROLINA DURING
WEDNESDAY MORNING...CLEARING OUT OF ALL BUT EXTREME EASTERN NORTH
CAROLINA BY WEDNESDAY NIGHT. SHEAR PROFILES WILL BE WEAKER THAN WE
ARE EXPERIENCING TODAY AS WIND DIRECTIONS IN THE LOWEST 10000 FEET
BECOME MORE UNIDIRECTIONAL FROM THE SOUTH.

ONCE DRIER AIR OVERSPREADS THE AREA WEDNESDAY NIGHT WE ARE
EXPECTING MOSTLY CLEAR AND DRY CONDITIONS THURSDAY AND THURSDAY
NIGHT. THE ONLY CLOUD COVER ON THURSDAY WILL BE SOME SHALLOW
CUMULUS AT THE TOP OF THE MIXED LAYER UNDERNEATH A SUBSTANTIAL
SUBSIDENCE INVERSION.

HIGH TEMPERATURES WEDNESDAY AND THURSDAY SHOULD BE NEAR A MOS
BLEND: MAINLY MID 80S BOTH DAYS. WE HAVE BUMPED DOWN FORECAST LOWS
BOTH NIGHTS SEVERAL DEGREES FROM PREVIOUS FORECASTS WHICH IS IN
AGREEMENT WITH LATEST MOS BULLETINS AND FORECAST SOUNDINGS FROM
BOTH THE NAM AND GFS: LOWER TO MID 60S BOTH NIGHTS.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 3 AM TUESDAY...DRY AIR WILL CONTINUE TO WRAP AROUND THE MID
TO UPPER LOW SPINNING OVER THE LOWER MISSISSIPPI ON FRIDAY. WILL
ALSO BE IN SUBSIDENT FLOW ON BACK END OF KATIA AS IT MOVES OFF TO
THE NORTHEAST. OVERALL WILL HAVE A DRY WEATHER ON FRI CONTINUING INTO
SAT AND MUCH OF THE WEEKEND WITH TEMPS IN THE MID 80S...RUNNING
RIGHT AROUND CLIMO.

A TROUGH DEVELOPS INLAND OVER THE WEEKEND BUT STILL PLENTY OF DRY
AIR IN PLACE WITH PCP WATER VALUES DOWN LESS THAN 1.25 INCHES.
WILL MAINTAIN A SW FLOW THROUGH MUCH OF THE WEEKEND. THE CUT OFF
MID TO UPPER LOW WILL FINALLY OPEN UP AND MOVE EAST THROUGH SUN
INTO MONDAY PUSHING A COLD FRONT SOUTHEAST. INCREASED POPS
SLIGHTLY THROUGH EARLY NEXT WEEK BUT MOT MUCH MOISTURE TO WORK
WITH TO PRODUCE MORE THAN SOME CLOUDS.

SHOULD SEE DECENT DIURNAL SWINGS IN THE TEMPS WITH DRY AIR IN
PLACE AND DEWPOINTS RUNNING IN THE LOW TO MID 60S. TEMPS AROUND
CLIMO WITH HIGHS IN THE MID 80S AND LOWS IN THE MID 60S.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 18Z...ATTM...THE MAIN FOCUS OF CONVECTION LIES WITHIN A LINE
OF SHRA/TSRA CONTINUING TO MOVE NNE...AFFECTING KMYR/KCRE EXTENDING
IN A LINE JUST EAST OF KLBT. AS THIS LINE MOVES AWAY...WEATHER WILL
BE QUIET FOR A FEW HOURS BEFORE REFIRING. FARTHER EAST...CONVECTION
WILL BE MORE ISOLATED WITH THE SEA BREEZE RESULTANT MOVING JUST
INLAND ENOUGH TO KEEP MOST OF THE STORMS JUST WEST OF THE COASTAL
TERMINALS. STRONG AND GUSTY SOUTHERLY WINDS WILL BUMP UP ANOTHER 10
KTS OR SO IN THE CONVECTION....AS WELL AS MVFR CEILINGS AND BRIEF
IFR VISIBILITIES.  OVERNIGHT...CONVECTION WILL WIND DOWN...BUT
REDEVELOP NEAR THE COAST INTO EARLY MORNING AS THE CONVERGENCE
BOUNDARY MOVES FARTHER EAST. WEDNESDAY...LBT AND FLO SHOULD BE WEST
OF THE CONVECTION...WITH SHOWERS AND STORMS EXPECTED FOR THE COASTAL
TERMINALS THROUGH THE END OF THE FORECAST PERIOD. CONTINUED GUSTY
SOUTHERLY FLOW...STRONGER IN CONVECTION.

EXTENDED OUTLOOK...UNSETTLED WEATHER WILL CONTINUE THROUGH EARLY
THURSDAY AS A COLD FRONT AND REMNANTS OF TROPICAL STORM LEE
PROPAGATE ACROSS THE REGION. CANNOT RULE OUT WINDOWS OF IFR IN
HEAVIER SHRA/TSRA THROUGH THURSDAY MORNING. CONDITIONS WILL IMPROVE
TO VFR MIDDAY THURSDAY AND PREVAIL THROUGH THE REMAINDER OF THE
EXTENDED.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM TUESDAY...SPECTRAL PLOTS OF WAVE POWER VS FREQUENCY HAVE
SHOWN SOME VACILLATIONS IN THE STRENGTH OF THE KATIA SWELLS IN
RELATION TO THE BURGEONING WIND WAVE ENERGY. THE PREFRONTAL FLOW
REGIME HAS BEEN RATHER STRONG ALBEIT NOT AS MUCH AS OVER THE WARMER
LANDMASS. REGARDLESS...THE TWO MAIN WAVE COMPONENTS WILL CONTINUE TO
PRODUCE A CHOPPY 5 TO 7 FT SIGNIFICANT WAVE HEIGHT RANGE ACROSS THE
WATERS THAT MAY EVEN BUILD TO 8 FT LATE IN THE PERIOD AS THE SWELL
ENERGY GRADUALLY INCREASES DUE TO THE SLOW APPROACH OF KATIA. SMALL
CRAFT ADVISORY IN EFFECT FOR THE REMAINDER OF THE PERIOD AND WELL
BEYOND.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...DESPITE NEVER GETTING CLOSER THAN 450 MILES
FROM THE CAROLINA COASTLINE HURRICANE KATIA WILL HAVE SUBSTANTIAL
IMPACTS ON MARINE CONDITIONS OVER THE NEXT COUPLE OF DAYS. LONG-
PERIOD EASTERLY SWELLS WILL CONTINUE INTO THURSDAY...CREATING
HAZARDOUS SURF...INLET AND SHOAL CONDITIONS THROUGH THEN. SWELL
PERIODS SHOULD AVERAGE 13 SECONDS WITH OPEN-WATER WAVE HEIGHTS
AROUND 7 FEET NORTH AND EAST OF CAPE FEAR. BY THURSDAY NIGHT KATIA
WILL BE NORTH OF CAPE HATTERAS WHICH MEANS THE OUTER BANKS WILL
BLOCK MOST OF THE INCOMING SWELL ENERGY. SMALL CRAFT ADVISORIES
WILL REMAIN IN EFFECT UNTIL THEN.

WEATHER-WISE...A BAND OF DEEP TROPICAL MOISTURE ASSOCIATED WITH
THE REMNANT CIRCULATION OF FORMER TROPICAL STORM LEE WILL MOVE
ACROSS THE COASTAL WATERS WEDNESDAY WITH SCATTERED SHOWER AND
T-STORM ACTIVITY. THE BULK OF THIS RAIN SHOULD MOVE OUT OF THE
SOUTH CAROLINA WATERS DURING THE AFTERNOON...THEN NORTH AND EAST
OF CAPE FEAR WEDNESDAY NIGHT. SOUTH WINDS WILL SWITCH TO THE
SOUTHWEST AND WEST THURSDAY INTO THURSDAY NIGHT.

LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 3 AM TUESDAY...SEAS WILL BE BACK DOWN TO 2 TO 4 FT ON FRIDAY
IN LIGHT W-SW FLOW ON BACK END OF KATIA AS IT MOVES OFF TO THE
NORTHEAST. MAY SEE SOME LINGERING LONGER PERIOD SWELLS FROM KATIA
MIX WITH RATHER INSIGNIFICANT WIND WAVES TO PRODUCE OVERALL SEAS
IN THE 2 TO 4 FT RANGE THROUGH THE PERIOD.

&&

.TIDES/COASTAL FLOODING...
AS OF 3 PM TUESDAY...THE EXTRATROPICAL SURGE MODEL (ETSURGE)
CONTINUES TO SHOW THE POTENTIAL FOR VERY MINOR COASTAL FLOODING
ALONG THE TIDAL PORTIONS OF THE CAPE FEAR RIVER THIS EVENING AND
AGAIN TOMORROW EVENING. OFFICIALLY MINOR COASTAL FLOODING BEGINS
AT 5.50 FT MLLW...AND THE FORECAST STAGE BOTH EVENINGS IS WITHIN A
COUPLE HUNDREDTHS OF A FOOT OF THAT LEVEL. WE WILL NOT ISSUE AN
ADVISORY AT THIS TIME GIVEN THE LIMITED DURATION AND IMPACTS OF A
RIVER LEVEL OF THIS MAGNITUDE.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT THURSDAY NIGHT FOR
     AMZ256.

     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR AMZ254.

     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR AMZ250-252.

&&

SYNOPSIS...TRA
NEAR TERM...MBB
SHORT TERM...TRA
LONG TERM...RGZ
AVIATION...DL/SGL
TIDES/COASTAL FLOODING...TRA
Hazardous weather outlook, Sep 6, 3:36 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
336 PM EDT TUE SEP 6 2011

AMZ256-071945-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
336 PM EDT TUE SEP 6 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT THURSDAY
NIGHT...
...TORNADO WATCH 848 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-071945-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
336 PM EDT TUE SEP 6 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY...
...TORNADO WATCH 848 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-071945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
336 PM EDT TUE SEP 6 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...TORNADO WATCH 848 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-071945-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
336 PM EDT TUE SEP 6 2011

...TORNADO WATCH 848 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

TROPICAL DOWNPOURS ACCOMPANIED BY BRIEF STRONG WIND GUSTS ARE
POSSIBLE ON WEDNESDAY MAINLY CLOSER TO THE COAST. WATER MAY POND IN
LOW- LYING AREAS. THE STRONGEST CONVECTION WILL HAVE THE POTENTIAL
TO PRODUCE DAMAGING WIND GUSTS. A BRIEF TORNADO CAN NOT BE RULED
OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-071945-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
336 PM EDT TUE SEP 6 2011

...TORNADO WATCH 848 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

TROPICAL DOWNPOURS ACCOMPANIED BY BRIEF STRONG WIND GUSTS ARE
POSSIBLE ON WEDNESDAY. WATER MAY POND IN LOW-LYING AREAS. THE
STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND
GUSTS. A BRIEF TORNADO CAN NOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 6, 1:47 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
147 PM EDT TUE SEP 6 2011

NCZ087-096-061815-
BLADEN-ROBESON-
147 PM EDT TUE SEP 6 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN AND ROBESON COUNTIES
THROUGH 215 PM EDT...

AT 147 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
HESTERTOWN...OR ABOUT 6 MILES SOUTHEAST OF LUMBERTON...MOVING
NORTHEAST AT 40 MPH.

SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...LUMBERTON...
ABBOTTSBURG...AMMON...BARKER TEN MILE...BLADENBORO...DUART...
HESTERTOWN...HOWELLSVILLE...JEROME...RUSKIN AND SMITHS.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EDT TUESDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3490 7893 3484 7890 3485 7882 3486 7867
      3480 7843 3475 7839 3446 7863 3454 7912
      3494 7900
TIME...MOT...LOC 1747Z 204DEG 33KT 3460 7894

15
Special weather statement, Sep 6, 3:15 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
315 PM EDT TUE SEP 6 2011

SCZ023-032-033-039-062015-
DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-
315 PM EDT TUE SEP 6 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS WILLIAMSBURG...FLORENCE...
MARION AND DARLINGTON COUNTIES THROUGH 415 PM EDT...

AT 315 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
HEBRON CROSSROADS...OR ABOUT 6 MILES NORTH OF KINGSTREE...MOVING
NORTH AT 35 MPH.

SOME LOCATIONS IMPACTED INCLUDE FLORENCE...KINGSTREE...LAKE CITY...
CADES...CLAUSSEN...EFFINGHAM...EVERGREEN...FRIENDFIELD...GOURDIN...
HANNAH...HEBRON AND HEBRON CROSSROADS.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3372 7998 3377 8000 3383 7991 3388 7989
      3389 7989 3388 7994 3390 7996 3395 7998
      3399 7990 3403 7999 3429 7992 3404 7937
      3335 7972 3342 7988 3349 7997 3350 8004
      3353 8009
TIME...MOT...LOC 1915Z 202DEG 32KT 3379 7984

15
Special weather statement, Sep 6, 3:33 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
333 PM EDT TUE SEP 6 2011

NCZ096-099-105-109-110-062030-
BLADEN-COASTAL BRUNSWICK-COLUMBUS-INLAND BRUNSWICK-INLAND PENDER-
333 PM EDT TUE SEP 6 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK...PENDER...BLADEN
AND COLUMBUS COUNTIES THROUGH 430 PM EDT...

AT 333 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
OCEAN ISLE BEACH...OR ABOUT 5 MILES SOUTHWEST OF SHALLOTTE...MOVING
NORTH AT 40 MPH.

SOME LOCATIONS IMPACTED INCLUDE SHALLOTTE...ASH...BATARORA...
CARVERS...CIVIE TOWN...COUNCIL...CRUSOE ISLAND...CURRIE...DELCO...
ELKTON...EMERSON AND EXUM.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3451 7805 3391 7821 3388 7855 3460 7874
TIME...MOT...LOC 1933Z 200DEG 33KT 3394 7841

15
Special weather statement, Sep 6, 3:55 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
355 PM EDT TUE SEP 6 2011

SCZ017-023-024-032-033-062045-
DARLINGTON-DILLON-FLORENCE-MARION-MARLBORO-
355 PM EDT TUE SEP 6 2011

...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF FLORENCE...
MARION...DILLON...MARLBORO AND DARLINGTON COUNTIES THROUGH 445 PM
EDT...

AT 355 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
FLORENCE AND MARS BLUFF...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS IMPACTED INCLUDE DILLON...FLORENCE...MARION...
MULLINS...BINGHAM...BLUE BRICK...BROWNSVILLE...CLAUSSEN...CLIO...
DUNBAR...EFFINGHAM AND EVERGREEN.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH. WATCH FOR DOWNED TREE LIMBS.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL OR DEAD TREES AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3466 7950 3429 7908 3397 7934 3394 7973
      3425 7984
TIME...MOT...LOC 1955Z 224DEG 31KT 3422 7966

TRA
Special weather statement, Sep 6, 4:28 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
428 PM EDT TUE SEP 6 2011

NCZ105>110-062130-
COASTAL BRUNSWICK-COASTAL NEW HANOVER-COASTAL PENDER-INLAND
BRUNSWICK-INLAND NEW HANOVER-INLAND PENDER-
428 PM EDT TUE SEP 6 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK...NEW HANOVER AND
PENDER COUNTIES THROUGH 530 PM EDT...

AT 427 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
YAUPON BEACH...OR ABOUT 14 MILES SOUTHWEST OF CAROLINA BEACH...MOVING
NORTHEAST AT 40 MPH.

SOME LOCATIONS IMPACTED INCLUDE BURGAW...CAROLINA BEACH...LELAND...
WILMINGTON...ASHTON...BATARORA...BAYSHORE...BISHOP...BOILING SPRING
LAKES...CASTLE HAYNE...CURRIE AND EDGECOMB.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3426 7774 3416 7783 3385 7797 3386 7802
      3388 7803 3389 7807 3391 7823 3472 7808
      3450 7758 3448 7757 3447 7754 3444 7752
TIME...MOT...LOC 2027Z 205DEG 33KT 3395 7808

15
Special weather statement, Sep 6, 4:35 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
435 PM EDT TUE SEP 6 2011

NCZ087-096-062100-
BLADEN-ROBESON-
435 PM EDT TUE SEP 6 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS BLADEN AND ROBESON COUNTIES
THROUGH 500 PM EDT...

AT 435 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HESTERTOWN...OR ABOUT 5 MILES SOUTH OF LUMBERTON...MOVING NORTHEAST
AT 40 MPH.

SOME LOCATIONS IMPACTED INCLUDE LUMBERTON...BARKER TEN MILE...
DUART...HESTERTOWN...HOWELLSVILLE...JEROME...SMITHS...ST. PAULS...
TOBERMORY AND TOLARSVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH. WATCH FOR DOWNED TREE LIMBS.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3489 7892 3487 7891 3486 7892 3484 7890
      3485 7882 3486 7872 3485 7871 3447 7900
      3451 7909 3491 7895
TIME...MOT...LOC 2035Z 203DEG 33KT 3457 7901

TRA

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:09 PM EDTSpecial Weather StatementILMRobeson36 min
Sep 6, 1:38 PM EDTSpecial Weather StatementILMColumbus67 min
Sep 6, 1:47 PM EDTSpecial Weather StatementILMBladen28 min
Sep 6, 3:33 PM EDTSpecial Weather StatementILMBrunswick, Columbus57 min
Sep 6, 4:09 PM EDTSevere Thunderstorm WarningILMRobeson51 min
Sep 6, 4:28 PM EDTSpecial Weather StatementILMNew Hanover, Pender62 min
Sep 6, 4:35 PM EDTSpecial Weather StatementILMRobeson25 min
Sep 6, 5:15 PM EDTSpecial Weather StatementILMRobeson15 min
Sep 6, 5:32 PM EDTSpecial Weather StatementILMPender58 min
Sep 6, 6:39 PM EDTSpecial Weather StatementILMRobeson51 min
Sep 6, 7:23 PM EDTTornado WarningILMRobeson37 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.